Hail, Rock Island
- When
- April 8, 3:30 AM CST
- Where
- Rock Island County, 1.04 mi E of Buffalo Prairie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.330, -90.830
Severe thunderstorms developed along a cold front that dropped south across southeast Iowa and northwest Illinois during the afternoon hours of Wednesday, April 8, 2020. Very large hail was reported with some of the severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Severe thunderstorms developed along a cold front that dropped south across southeast Iowa and northwest Illinois during the afternoon hours of Wednesday, April 8, 2020. Very large hail was reported with some of the severe storms. The hardest hit areas were parts of southeast Iowa and west central Illinois, where hail stones of golf ball to softball sized were reported. Other areas that got storms saw copious amounts of small hail which covered the ground.
This was the second event of back to back days with very large hail in April 2020.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 8, 3:29 AM CST, 1 minute earlier.
Area Forecast Discussion
National Weather Service Quad Cities IA IL
429 AM CDT Wed Apr 8 2020
.UPDATE...
Issued at 429 AM CDT Wed Apr 8 2020
Fog has continued to thicken over the past couple hours and many
sites over east central Iowa and northwest Illinois are now reporting
visibilties below one quarter mile. Have thus issued a Dense Fog
Advisory until 9 am covering east central Iowa NE of a line from
the Quad Cities through Cedar Rapids and much of northwest
Illinois. Initially clear to partly cloudy skies should allow the
fog to burn off after sunrise.
&&
.SYNOPSIS...
Issued at 342 AM CDT Wed Apr 8 2020
The cold front that was accompanied by supercell storms with very
large hail over the forecast area last evening had since dropped
south, reaching roughly from Lake Erie through central IL into
northern MO. In it's wake, temperatures at 2 am ranged from the
mid 40s to mid 50s under mostly clear skies. Light winds and
lingering low level moisture was leading to patchy fog, locally
dense, over eastern Iowa and northwest IL, mainly north of I-80.
In the upper levels, the flow remained split with a low over
central Canada progged to dig southeast today and tonight, sending
a reinforcing cold front southward through the forecast area,
possibly triggering strong to severe thunderstorms, followed by a
much colder and windy Thursday. Much cooler, unsettled weather
will then linger through the weekend into early next week.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 342 AM CDT Wed Apr 8 2020
In the immediate near term, trends with fog early this morning will
be watched closely as conditions will be favorable for at least
patchy dense fog and an advisory may be needed. The forecast was
updated overnight to mention areas of fog over east central Iowa
into northwest Illinois until around 8 am. With a lack of mid or
high clouds, early morning sunshine should burn off the fog rather
quickly.
Later today, a reinforcing cold front dropping through the area
will likely trigger another round of showers and thunderstorms and
post frontal rain. The general consensus has this boundary
reaching roughly I-80 at noon, then dropping well southeast of the
forecast area by 5 pm. Ahead of the front, sunshine should allow
temperatures to recover into the lower to mid 70s across the
south, while the earlier frontal passage, increasing cloud cover
and onset of at least light showers should hold the north in the
60s. Depending on the timing of the front and amount of
destabilization, there will be at least a low potential for more
severe storms over the southern half of the forecast area along
and ahead of the front as there will again be steep mid level
lapse rates and deep shear increasing through the day. SPC
maintains a Marginal Risk today for roughly the area south of
I-80 and a Slight Risk over areas roughly south of a line from
Galesburg, IL through Burlington, IA to Memphis, MO.
All showers will exit to the south by evening, with gusty
northwest winds and cold air advection lowering temperatures into
the 30s by Thursday morning.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 342 AM CDT Wed Apr 8 2020
Thursday...A tight pressure gradient and deep northwest flow will
result in a windy day and a wind advisory may be needed. Steep
low level lapse rates may be sufficient for a few showers and
slight chance pops were introduced. Temperatures will return to
more typical early spring-like readings with highs limited to the
40s to near 50.
Friday through the weekend will continue the trend of below
normal temperatures with highs limited to the 40s and 50s with
lows in the 30s through Saturday, then 40s Sunday morning. Models
are coming into better agreement with a slow moving system passing
to the south. This results in an extended stretch of rain chances
Saturday and Sunday, where pops now reach into the likely
category due to the increasing model consensus. As the system
departs Sunday night, temperatures may be sufficiently cold enough
for a hard freeze and light snow. Models diverge some in the
strength and track of a strong surface low departing into the
Great Lakes early next week, but all indicate continued well
below normal temperatures. Winds will likely be much stronger
than currently advertised for both Monday and Tuesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1244 AM CDT Wed Apr 8 2020
Patchy fog tonight will provide a periods of MVFR conditions and
possible IFR conditions at most TAF sites. Wednesday will start
out VFR with a strong cold front dropping south through the
afternoon bringing at least scattered showers along with winds
shifting to the north-northwest gusting up to 25kts in the
afternoon into the evening. There is a low potential for
thunderstorms at BRL, with no mention in the forecasts elsewhere.
Conditions are optimistically kept prevailing VFR through the day
into the evening, but MVFR type ceilings cannot be ruled out.
&&
.HYDROLOGY...
ISSUED AT 342 AM CDT Wed Apr 8 2020
Little to no change was made to the river forecasts this evening. A
tenth of a foot higher crest is forecast for Rock Island LD 15,
Gladstone LD 18, and Burlington. The timing of the crests on the
Mississippi have not changed from the morning's forecast.
Previous Discussion:
Minor to moderate flooding will continue to be on track through the
weekend and mid April. Incoming crests have been adjusted a bit
sooner/happening slightly quicker at several sites, with many sites
cresting from this Thursday through Sunday. The early sites will be
Dubuque to Bellevue which will be cresting Wednesday. The crest will
then work downstream to the Quad Cities with the brunt of the crest
occurring by Friday evening. The bulk of the passing crest will then
move through sites south of the Quad Cities from Friday April 10th
through Sunday the 12th of April.
There may be several chances for precip over the next seven days
with passing weather systems, but the overall coverage and amounts
will be on the light to moderate side through the period, thus not
much impact on the passing crest. There may be a window late in the
upcoming weekend into early next week for a chance of moderate to
locally heavy precip, if a system can come together and organize.
With cooler temperature trends, both rain or snow may be possible
with this system.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Dense Fog Advisory until 9 AM CDT this morning for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Jackson-Jones-Linn-
Muscatine-Scott.
IL...Dense Fog Advisory until 9 AM CDT this morning for Carroll-Henry
IL-Jo Daviess-Rock Island-Stephenson-Whiteside.
MO...NONE.
&&
UPDATE...Sheets
SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Sheets
AVIATION...Sheets
HYDROLOGY...GrossHazardous Weather Outlook National Weather Service Quad Cities IA IL 402 AM CDT Wed Apr 8 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 402 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible this afternoon over areas south of Interstate 80 along and ahead of a strong cold front. Isolated supercells with large hail and damaging wind will be possible. Flooding continues along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thursday will be windy with northwest winds from 25 to 35 mph with gusts over 45 mph. The strong winds may result in an enhanced threat of grass fires. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Sheets
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 PM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 2 NW SPRINGDALE 41.69N 91.30W
04/07/2020 E0.50 INCH CEDAR IA PUBLIC
0805 PM HAIL WHEATLAND 41.83N 90.84W
04/07/2020 E0.50 INCH CLINTON IA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0918 PM HAIL 3 S SWEETLAND CENTER 41.46N 90.97W
04/07/2020 E1.25 INCH MUSCATINE IA PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&
GROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1141 PM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 N CARBON CLIFF 41.51N 90.39W
04/07/2020 M1.50 INCH ROCK ISLAND IL TRAINED SPOTTER
&&
GROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 PM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 W BETTENDORF 41.57N 90.51W
04/07/2020 M1.00 INCH SCOTT IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
GROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 PM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 2 ENE HIAWATHA 42.06N 91.65W
04/07/2020 E2.00 INCH LINN IA TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL HIAWATHA 42.05N 91.68W
04/07/2020 M0.25 INCH LINN IA TRAINED SPOTTER
0608 PM HAIL 4 NNE STOCKTON 42.40N 89.99W
04/07/2020 M0.70 INCH JO DAVIESS IL TRAINED SPOTTER
0612 PM HAIL 4 WSW WAUBEEK 42.14N 91.54W
04/07/2020 M0.70 INCH LINN IA TRAINED SPOTTER
HAIL WAS INCREASING IN SIZE DURING THE PHONE
CALL.
0620 PM HAIL ORANGEVILLE 42.47N 89.64W
04/07/2020 M1.75 INCH STEPHENSON IL PUBLIC
RELAYED FROM BROADCAST MEDIA.
0622 PM HAIL 3 E ROCK GROVE 42.46N 89.46W
04/07/2020 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
0629 PM HAIL 1 ENE ANAMOSA 42.11N 91.27W
04/07/2020 M1.00 INCH JONES IA TRAINED SPOTTER
0630 PM HAIL ANAMOSA 42.11N 91.28W
04/07/2020 M0.88 INCH JONES IA TRAINED SPOTTER
0640 PM HAIL 2 NW MARION 42.05N 91.61W
04/07/2020 M2.00 INCH LINN IA TRAINED SPOTTER
0640 PM HAIL 2 W HIAWATHA 42.04N 91.72W
04/07/2020 M1.75 INCH LINN IA TRAINED SPOTTER
0640 PM HAIL 1 W HIAWATHA 42.04N 91.71W
04/07/2020 M1.00 INCH LINN IA TRAINED SPOTTER
0641 PM HAIL 2 ENE HIAWATHA 42.06N 91.65W
04/07/2020 E2.00 INCH LINN IA TRAINED SPOTTER
0642 PM HAIL HIAWATHA 42.05N 91.68W
04/07/2020 E1.50 INCH LINN IA TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL.
0644 PM HAIL 3 ESE HIAWATHA 42.03N 91.64W
04/07/2020 M2.75 INCH LINN IA BROADCAST MEDIA
MEASURED AT KGAN.
0644 PM HAIL MARION 42.04N 91.59W
04/07/2020 E1.00 INCH LINN IA PUBLIC
QUARTER SIZE HAIL COVERING THE ROUND.
0645 PM HAIL 1 NNE CEDAR RAPIDS 41.98N 91.66W
04/07/2020 E2.50 INCH LINN IA PUBLIC
0645 PM HAIL 1 SW MARION 42.02N 91.60W
04/07/2020 M2.50 INCH LINN IA PUBLIC
0645 PM HAIL 3 ESE HIAWATHA 42.03N 91.64W
04/07/2020 M2.00 INCH LINN IA BROADCAST MEDIA
REPORT IS FROM KGAN STUDIOS. AT LEAST ONE
BROKEN WIDSHIELD.
0645 PM HAIL 2 WSW MARION 42.03N 91.62W
04/07/2020 M2.00 INCH LINN IA PUBLIC
0645 PM HAIL HIAWATHA 42.05N 91.68W
04/07/2020 M1.75 INCH LINN IA TRAINED SPOTTER
CONSIDERABLE DAMAGE TO VEHICLES.
0646 PM HAIL 2 W MARION 42.03N 91.63W
04/07/2020 E2.25 INCH LINN IA PUBLIC
REPORT FROM MPING: HEN EGG+ (2.25 IN.).
0646 PM HAIL 2 WSW MARION 42.02N 91.63W
04/07/2020 M1.75 INCH LINN IA TRAINED SPOTTER
0646 PM HAIL 2 SE HIAWATHA 42.02N 91.66W
04/07/2020 M1.75 INCH LINN IA TRAINED SPOTTER
0647 PM HAIL HIAWATHA 42.05N 91.68W
04/07/2020 M2.00 INCH LINN IA PUBLIC
CORRECTED THE TIME.
0648 PM HAIL 2 ENE MARION 42.04N 91.56W
04/07/2020 E1.75 INCH LINN IA TRAINED SPOTTER
0649 PM HAIL 1 NW MARION 42.05N 91.61W
04/07/2020 E1.00 INCH LINN IA TRAINED SPOTTER
0652 PM HAIL 2 N CEDAR RAPIDS 41.99N 91.66W
04/07/2020 E1.75 INCH LINN IA TRAINED SPOTTER
0654 PM HAIL MARION 42.03N 91.60W
04/07/2020 E1.75 INCH LINN IA PUBLIC
0654 PM HAIL 1 N MARION 42.06N 91.59W
04/07/2020 E1.50 INCH LINN IA TRAINED SPOTTER
QUARTER TO PING PONG SIZE HIAL AT HIGHWAY 13
AND 100.
0654 PM HAIL 2 ENE MARION 42.05N 91.56W
04/07/2020 M1.50 INCH LINN IA TRAINED SPOTTER
0655 PM HAIL CEDAR RAPIDS 41.98N 91.67W
04/07/2020 M1.00 INCH LINN IA PUBLIC
0702 PM HAIL 1 NE FAIRFAX 41.93N 91.77W
04/07/2020 M1.00 INCH LINN IA TRAINED SPOTTER
0703 PM HAIL 2 ENE MARION 42.04N 91.56W
04/07/2020 M1.75 INCH LINN IA TRAINED SPOTTER
0704 PM HAIL 3 NNE FAIRFAX 41.96N 91.75W
04/07/2020 M1.00 INCH LINN IA TRAINED SPOTTER
0706 PM HAIL 4 NE FAIRFAX 41.97N 91.75W
04/07/2020 U1.00 INCH LINN IA PUBLIC
0710 PM HAIL 3 SSE CEDAR RAPIDS 41.93N 91.65W
04/07/2020 E1.00 INCH LINN IA TRAINED SPOTTER
0718 PM HAIL 2 WNW FREEPORT 42.30N 89.67W
04/07/2020 M0.50 INCH STEPHENSON IL TRAINED SPOTTER
0719 PM HAIL FREEPORT 42.29N 89.63W
04/07/2020 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
0719 PM HAIL FREEPORT 42.28N 89.63W
04/07/2020 M0.70 INCH STEPHENSON IL TRAINED SPOTTER
0736 PM HAIL 4 N BUCHANAN 41.82N 91.25W
04/07/2020 E1.00 INCH CEDAR IA PUBLIC
0739 PM HAIL STANWOOD 41.89N 91.15W
04/07/2020 M1.00 INCH CEDAR IA TRAINED SPOTTER
0742 PM HAIL LOWDEN 41.86N 90.92W
04/07/2020 E1.75 INCH CEDAR IA CO-OP OBSERVER
0748 PM HAIL TIPTON 41.77N 91.13W
04/07/2020 M1.00 INCH CEDAR IA PUBLIC
0749 PM HAIL MARION 42.03N 91.60W
04/07/2020 M1.50 INCH LINN IA PUBLIC
0753 PM HAIL TIPTON 41.77N 91.13W
04/07/2020 E1.00 INCH CEDAR IA TRAINED SPOTTER
0753 PM HAIL TIPTON 41.77N 91.13W
04/07/2020 M0.70 INCH CEDAR IA PUBLIC
0754 PM HAIL OXFORD 41.73N 91.79W
04/07/2020 E1.00 INCH JOHNSON IA LAW ENFORCEMENT
SHERIFF DEPUTY ESTIMATED QUARTER.
0755 PM HAIL 1 S TIPTON 41.76N 91.13W
04/07/2020 M1.50 INCH CEDAR IA PUBLIC
0759 PM HAIL LOWDEN 41.86N 90.92W
04/07/2020 M1.50 INCH CEDAR IA CO-OP OBSERVER
HAIL WAS MAINLY DIME TO QUARTER WITH LARGEST
HAILSTONE BEING 1.5 INCHES.
0801 PM HAIL 1 SE NORTH LIBERTY 41.73N 91.59W
04/07/2020 E0.25 INCH JOHNSON IA TRAINED SPOTTER
0805 PM HAIL WHEATLAND 41.83N 90.84W
04/07/2020 E0.50 INCH CLINTON IA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0810 PM HAIL 1 SSW NORTH LIBERTY 41.73N 91.62W
04/07/2020 M0.25 INCH JOHNSON IA TRAINED SPOTTER
0812 PM HAIL SUNBURY 41.67N 90.93W
04/07/2020 E1.00 INCH CEDAR IA TRAINED SPOTTER
0819 PM HAIL DONAHUE 41.69N 90.67W
04/07/2020 M0.75 INCH SCOTT IA PUBLIC
0829 PM HAIL 4 WNW DAVENPORT 41.59N 90.67W
04/07/2020 M1.75 INCH SCOTT IA TRAINED SPOTTER
CORRECTS PREVIOUS TIME OF THE REPORT FROM
831 TO 829. HAIL REPORT FROM 4 WNW
DAVENPORT. SPOTTER REPORTED GOLF BALL SIZE
HAIL AT WEST KIMBERLY AND I-280.
0831 PM HAIL 4 NW DAVENPORT 41.59N 90.67W
04/07/2020 E2.00 INCH SCOTT IA TRAINED SPOTTER
0835 PM HAIL 2 NW SPRINGDALE 41.69N 91.30W
04/07/2020 E0.50 INCH CEDAR IA PUBLIC
0837 PM HAIL DAVENPORT MUNICIPALITY 41.62N 90.58W
04/07/2020 E1.00 INCH SCOTT IA NWS EMPLOYEE
0839 PM HAIL 1 N DAVENPORT 41.57N 90.61W
04/07/2020 M1.00 INCH SCOTT IA TRAINED SPOTTER
0840 PM HAIL 2 ENE DAVENPORT 41.57N 90.58W
04/07/2020 E2.00 INCH SCOTT IA TRAINED SPOTTER
0840 PM HAIL 1 NNW DAVENPORT 41.57N 90.61W
04/07/2020 E1.25 INCH SCOTT IA TRAINED SPOTTER
0840 PM HAIL 2 W BETTENDORF 41.57N 90.51W
04/07/2020 M1.00 INCH SCOTT IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0841 PM HAIL 3 E DAVENPORT 41.55N 90.55W
04/07/2020 E2.00 INCH SCOTT IA NWS EMPLOYEE
1.50 TO 2.00 INCH HAIL.
0841 PM HAIL 1 NE DAVENPORT 41.57N 90.59W
04/07/2020 M1.75 INCH SCOTT IA NWS EMPLOYEE
0842 PM HAIL 2 W BETTENDORF 41.57N 90.51W
04/07/2020 M1.75 INCH SCOTT IA NWS EMPLOYEE
0844 PM HAIL 1 NW DAVENPORT 41.56N 90.62W
04/07/2020 M1.25 INCH SCOTT IA TRAINED SPOTTER
0845 PM HAIL 2 W BETTENDORF 41.55N 90.52W
04/07/2020 U2.00 INCH SCOTT IA PUBLIC
0845 PM HAIL 2 SSE DAVENPORT 41.53N 90.59W
04/07/2020 E1.50 INCH SCOTT IA TRAINED SPOTTER
0845 PM HAIL BETTENDORF 41.56N 90.48W
04/07/2020 M1.00 INCH SCOTT IA TRAINED SPOTTER
0846 PM HAIL 3 ESE DAVENPORT 41.54N 90.54W
04/07/2020 M1.50 INCH SCOTT IA NWS EMPLOYEE
0849 PM HAIL 2 WSW BETTENDORF 41.56N 90.51W
04/07/2020 E1.75 INCH SCOTT IA TRAINED SPOTTER
A FEW STONES WERE GOLF BALL SIZE.
0852 PM HAIL 1 W BETTENDORF 41.56N 90.49W
04/07/2020 E1.25 INCH SCOTT IA TRAINED SPOTTER
MOSTLY PEA SIZED HIAL WITH A FEW SILVER
DOLLAR SIZED HAILSTONES.
0855 PM HAIL 3 W RIVERDALE 41.53N 90.53W
04/07/2020 M1.75 INCH SCOTT IA TRAINED SPOTTER
0900 PM HAIL 1 N CARBON CLIFF 41.51N 90.39W
04/07/2020 M1.50 INCH ROCK ISLAND IL TRAINED SPOTTER
0909 PM HAIL 2 E KALONA 41.49N 91.66W
04/07/2020 M0.88 INCH WASHINGTON IA TRAINED SPOTTER
0912 PM HAIL RIVERSIDE 41.48N 91.58W
04/07/2020 M1.00 INCH WASHINGTON IA TRAINED SPOTTER
0913 PM HAIL 4 N MUSCATINE 41.48N 91.07W
04/07/2020 M0.88 INCH MUSCATINE IA TRAINED SPOTTER
0918 PM HAIL 3 S SWEETLAND CENTER 41.46N 90.97W
04/07/2020 E1.25 INCH MUSCATINE IA PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0918 PM HAIL 2 N MUSCATINE 41.47N 91.05W
04/07/2020 E1.00 INCH MUSCATINE IA CO-OP OBSERVER
0920 PM HAIL 1 SSW GENESEO 41.44N 90.16W
04/07/2020 E0.70 INCH HENRY IL TRAINED SPOTTER
PEA TO DIME SIZE HAIL.
0937 PM HAIL CONESVILLE 41.38N 91.35W
04/07/2020 E2.00 INCH MUSCATINE IA FIRE DEPT/RESCUE
REPORT FROM FIRE DEPARTMENT CHIEF, SOME HAIL
STONES OF 2.25 INCHES.
0939 PM HAIL CONESVILLE 41.38N 91.35W
04/07/2020 M1.50 INCH MUSCATINE IA FIRE DEPT/RESCUE
REPORTED BY CONESVILLE VOLUNTEER
FIREFIGHTER.
0940 PM HAIL CONESVILLE 41.38N 91.35W
04/07/2020 E1.75 INCH MUSCATINE IA PUBLIC
0945 PM HAIL 3 WNW OAK GROVE 41.43N 90.62W
04/07/2020 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
PEA TO DIMES.
0947 PM HAIL 2 W MUSCATINE MUNICIPAL 41.37N 91.18W
04/07/2020 M1.75 INCH MUSCATINE IA PUBLIC
REPORT FROM SOCIAL MEDIA WITH PICTURES.
0951 PM HAIL 2 ESE SAND SPRINGS 41.31N 91.15W
04/07/2020 M1.00 INCH LOUISA IA TRAINED SPOTTER
NICKEL TO QUARTERS.
0953 PM HAIL 1 SSE SAND SPRINGS 41.30N 91.18W
04/07/2020 M1.50 INCH LOUISA IA TRAINED SPOTTER
1045 PM HAIL 1 E ALEXIS 41.06N 90.55W
04/07/2020 M1.25 INCH WARREN IL TRAINED SPOTTER
HAIL WAS 3/4 TO 1.5 INCHES WITH MOST STONES
AT QUARTER SIZED.
&&
GROSSSpecial Weather Statement National Weather Service Quad Cities IA IL 343 AM CDT Wed Apr 8 2020 IAZ040>042-053-054-ILZ001-002-007-081200- Buchanan-Delaware-Dubuque-Jones-Jackson-Jo Daviess-Stephenson- Carroll- Including the cities of Independence, Manchester, Dubuque, Anamosa, Maquoketa, Galena, Freeport, and Mount Carroll 343 AM CDT Wed Apr 8 2020 ...Areas of Fog This Morning... Areas of fog will affect portions of eastern Iowa and far northwest Illinois early this morning. Some of the fog along rivers and valleys, may become dense, with visibilities dropping below a quarter of a mile. Motorists should drive with extra caution and allow additional travel time. Use low beams, reduce speed, and allow for plenty of room between you and other cars. GROSS
The Quad Cities radar (KDVN), 38 km away, was scanning. The volume nearest the first event began at 09:32 UTC.
20 hail, 1 thunderstorm wind. Local standard time, as filed.
Received through social media.
Received through social media.
The hail covered the ground and lasted 10 minutes.
The time was estimated from radar.
Nickel hail covered the ground.
A spotter measured winds of 65 mph winds.
Dime to quarter size hail reported.
Dime to quarter size hail reported.
Received through social media.
City of Galva volunteer emergency management reported pea to quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, April 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 885900, 885901, 885902, 885903, 885904, 885905, 885906, 885907, 885908, 885909, 885910, 885911, 885912, 885913, 885915, 885916, 885921, 885917, 885918, 885919, 885920.